Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 18, 2014, 4:26 AM CDT for 24 counties in Texas. It took effect at Mar 18, 2014, 10:00 AM CDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2014, 4:26 AM CDT (09:26 UTC)
- In effect from
- Mar 18, 2014, 10:00 AM CDT
- Expired
- Mar 18, 2014, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:54 PM CDT | NON-TSTM WND GST 58 | 6 Ne Lubbock, TX | |
| Mar 18, 6:20 PM CDT | DUST STORM | Tulia, TX | VISIBILITY OF ONE-QUARTER MILE TO ONE-HALF MILE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4197 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS84 KLUB 180926 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 426 AM CDT TUE MAR 18 2014 TXZ027>030-033>036-039>042-182100- /O.UPG.KLUB.FW.A.0008.140318T1600Z-140319T0000Z/ /O.NEW.KLUB.FW.W.0008.140318T1500Z-140319T0100Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 426 AM CDT TUE MAR 18 2014 ...RED FLAG WARNING IN EFFECT TODAY FROM 10 AM TO 8 PM CDT FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST TO NORTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP FIRST IN THE WESTERN SOUTH PLAINS BY MID MORNING...AND QUICKLY SPREAD EASTWARD INTO THE ROLLING PLAINS THROUGH THE LATE MORNING AND EARLY AFTERNOON. * HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. OUTDOOR BURNING IS DISCOURAGED AND CURRENTLY ILLEGAL IN MANY COUNTIES DUE TO LOCAL OUTDOOR BURNING BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. USE COMMON SENSE AND AVOID ACTIVITIES THAT INVOLVE SPARKS OR OPEN FLAMES. && $$ TXZ021>026-031-032-037-038-043-044-182100- /O.NEW.KLUB.FW.W.0008.140318T1500Z-140319T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE- DICKENS-KING-KENT-STONEWALL- 426 AM CDT TUE MAR 18 2014 ...RED FLAG WARNING IN EFFECT TODAY FROM 10 AM TO 8 PM CDT FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * WIND...WEST TO NORTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP FIRST IN THE WESTERN SOUTH PLAINS BY MID MORNING...AND QUICKLY SPREAD EASTWARD INTO THE ROLLING PLAINS THROUGH THE LATE MORNING AND EARLY AFTERNOON. * HUMIDITY...AS LOW AS 5 PERCENT * IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. OUTDOOR BURNING IS DISCOURAGED AND CURRENTLY ILLEGAL IN MANY COUNTIES DUE TO LOCAL OUTDOOR BURNING BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. USE COMMON SENSE AND AVOID ACTIVITIES THAT INVOLVE SPARKS OR OPEN FLAMES. && $$
1 follow-up statement
176 WWUS84 KLUB 190101 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 801 PM CDT TUE MAR 18 2014 TXZ021>044-190215- /O.EXP.KLUB.FW.W.0008.000000T0000Z-140319T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 801 PM CDT TUE MAR 18 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE... ALTHOUGH NORTH WIND SPEEDS WILL REMAIN BREEZY AT OR AROUND 20 MPH FOR THE NEXT HOUR OR SO COURTESY OF A SOUTHWARD MOVING COLD FRONT...RELATIVE HUMIDITY VALUES HAVE SLOWLY IMPROVED TO 15 PERCENT BEHIND THE FRONT. ELEVATED FIRE WEATHER CONDITIONS WILL EXIST UNTIL A DECLINATION IN WIND SPEEDS OCCUR...HOWEVER A HIGH FIRE DANGER HAS BEEN SOMEWHAT MITIGATED GIVEN IMPROVED RELATIVE HUMIDITY VALUES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 4:20 AM CDT, 6 minutes earlier.
Area forecast discussion, Mar 18, 4:20 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 420 AM CDT TUE MAR 18 2014 ...CORRECTED FIRE WEATHER SECTION... .SHORT TERM... PRIMARY ITEM OF CONCERN FOR THE SHORT TERM PERIOD WILL BE THE POTENTIAL FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS AHEAD OF AN ADVANCING COLD FRONT...COURTESY OF A POTENT SHORTWAVE CURRENTLY IN THE PROCESS OF EJECTING FROM THE CENTRAL ROCKIES AND INTO THE PLAINS. THE AFOREMENTIONED COLD FRONT HAS MADE STEADY SOUTHWARD PROGRESS THROUGH THE OVERNIGHT HOURS...AND AS OF 0900Z HAD JUST REACHED ABOUT THE LATITUDE OF DUMAS IN THE TX PANHANDLE. FARTHER SOUTH...BREEZY SOUTHWEST WINDS HAVE PERSISTED THROUGH THE NIGHT...PARTIALLY ENHANCED BY A DEVELOPING LOW LEVEL JET CURRENTLY EVIDENT ON LOCAL PROFILER DATA. THESE SOUTHWEST WINDS ARE EXPECTED TO VEER TO DUE WESTERLY DURING THE EARLY MORNING HOURS AS A PACIFIC FRONT SWEEPS THROUGH THE AREA. AS DEEP MIXING COMMENCES DURING THE MID MORNING HOURS...STRONGER WINDS ASSOCIATED WITH THE LLJ ARE EXPECTED TO QUICKLY MIX TO THE SURFACE...ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS. AND...WHILE THE PREVIOUSLY MENTIONED COLD FRONT HAS BEEN MAKING STEADY SOUTHWARD PROGRESS OVERNIGHT...THIS DIURNAL MIXING WILL LIKELY SLOW ITS PROGRESS ENOUGH TO KEEP IT NORTH OF THE AREA UNTIL VERY LATE IN THE AFTERNOON. MEANWHILE...A COMPACT BUT STRONG 60+ KT MID-LEVEL JET IS EXPECTED TO SPREAD EASTWARD INTO THE AREA DURING THE LATE MORNING THROUGH EARLY AFTERNOON...WHICH WILL HELP SPREAD THE QUICKLY DEVELOPING 20 TO 30 KT SUSTAINED SURFACE WINDS EASTWARD THROUGH THE DAY. THESE WINDS WILL LIKELY BEGIN TO GRADUALLY SUBSIDE FROM WEST TO EAST BY MID TO LATE AFTERNOON...BUT MAY PICK BACK UP AGAIN AS THE COLD FRONT PUSHES THROUGH LATER TONIGHT. TO MAKE MATTERS WORSE...DEWPOINTS IN THE SINGLE DIGITS ARE ALREADY PRESENT ACROSS MOST OF THE SOUTH PLAINS...AND GRADUALLY INCREASING TO NEAR 20 ACROSS THE EASTERN SOUTH PLAINS. WITH LITTLE IMPROVEMENT UPSTREAM...THESE DEWPOINTS ARE ONLY EXPECTED TO FALL WITH DEEP MIXING THIS AFTERNOON. IN ADDITION...TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 60S ACROSS THE NORTHERN SOUTH PLAINS...TO THE UPPER 70S ACROSS THE SOUTHERN SOUTH PLAINS...WHICH IS EXPECTED TO RESULT IN WIDESPREAD RELATIVE HUMIDITIES OF 10 PERCENT OR LESS. GIVEN ALL OF THE ABOVE FACTORS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA TODAY...AND A RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM THROUGH 7 PM. IN ADDITION...AREAS OF BLOWING DUST ARE LIKELY TO DEVELOP THROUGHOUT MUCH OF THE AREA DURING THE AFTERNOON...ESPECIALLY IN THE DUST PRONE AREAS ON THE CAPROCK. FURTHER DISCUSSION OF THE FIRE WEATHER THREAT CAN BE FOUND IN THE FIRE WEATHER SECTION BELOW. OVERNIGHT...NO LONGER IMPEDED BY DEEP MIXING...THE COLD FRONT WILL SURGE SOUTHWARD THROUGH THE AREA. THIS MAY KEEP WIND SPEEDS UP IN THE 15 TO 20 MPH RANGE FOR A FEW HOURS AFTER DARK GIVEN MODERATE PRESSURE RISES...BUT WINDS WILL LIKELY QUICKLY SUBSIDE AFTER MIDNIGHT. COOLER OVERNIGHT TEMPERATURES CAN BE EXPECTED FOLLOWING THE FRONT...RANGING FROM THE MID 20S ACROSS THE WESTERN SOUTH PLAINS TO THE UPPER 30S IN THE SOUTHERN ROLLING PLAINS. && .LONG TERM... COMPARED TO THE PAST WEEK...THE SYNOPTIC FLOW REGIME WILL TREND FLATTER IN THE DAYS AHEAD BEFORE RESUMING A WESTERN RIDGE AND EASTERN TROUGH STRUCTURE BY NEXT WEEK. DESPITE THIS TEMPORARY DEAMPLIFICATION...A PINWHEEL OF CLIPPER WAVES WELL TO OUR NORTH WILL DO THEIR BEST BY SENDING A FEW COLD FRONTS TO WEST TX /ONE BY LATE FRIDAY WITH A SECOND EARLY NEXT WEEK/. THE ONLY CHALLENGES IN THIS FORECAST PACKAGE CONCERN FIRE WEATHER ON THURSDAY IN A BREEZY LEE TROUGH REGIME AND PERHAPS SOME RAIN CHANCES LATE THIS WEEKEND AND EARLY NEXT WEEK AS PERIODS OF E-SELY UPSLOPE FLOW CHANNEL LL MOISTURE INTO PARTS OF OUR AREA. THIS PRECIP POTENTIAL IS NOT PARTICULARLY INSPIRING UNDER ZONAL FLOW...BUT PROVIDED LONG-RANGE MODELS ARE CORRECT IN TRACKING A LOWER LATITUDE IMPULSE SOUTH OF THE WEST COAST RIDGE BY EARLY/MID NEXT WEEK...THEN MOISTURE WOULD CERTAINLY STAND A BETTER CHANCE OF BEING DRAWN FARTHER WEST AND NOT SCOURED TO OUR EAST AS IS OFTEN THE CASE IN FLAT WESTERLY FLOW. UNTIL THE SOUTHERLY IMPULSE APPROACHES JUST BEYOND THE DAY 7 RANGE OF THIS FORECAST...CONFIDENCE REMAINS LOW THAT WE/LL PARTAKE IN MEASURABLE PRECIPITATION. && .FIRE WEATHER... AS DESCRIBED IN THE SHORT TERM SECTION...STOUT WESTERLY WINDS OF 20 TO 30 KTS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS BEGINNING IN THE MID TO LATE MORNING TODAY...AND QUICKLY SPREAD EASTWARD THROUGH THE EARLY AFTERNOON AS A MID LEVEL JET ROUNDS THE BASE OF THE UPPER TROUGH. MOISTURE ACROSS THE AREA IS PARTICULARLY SCARCE WITH DEWPOINTS IN THE SINGLE DIGITS PRESENT ACROSS LARGE PORTIONS OF THE SOUTH PLAINS...AND THIS WILL LIKELY RESULT IN RELATIVE HUMIDITIES OF 10 PERCENT OR LESS ACROSS THE VAST MAJORITY OF BOTH THE SOUTH PLAINS AND ROLLING PLAINS BY EARLY AFTERNOON. AT THE PRESENT TIME...THE MOST SEVERE CONDITIONS ARE EXPECTED TO DEVELOP FIRST ACROSS THE MAJORITY OF THE SOUTH PLAINS AND SPREAD EASTWARD INTO THE SOUTHERN ROLLING PLAINS BY EARLY AFTERNOON. PORTIONS OF THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE MAY SEE A DELAYED ONSET OF THE STRONGEST SURFACE WINDS...BUT ARE NONETHELESS EXPECTED TO SEE AT LEAST 3 HOURS OF CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON. IN ADDITION...A NORTHERLY WIND SHIFT AND POSSIBLY A BRIEF SURGE IN WIND SPEEDS MAY ACCOMPANY A MILD COLD FRONT DURING THE EVENING HOURS. FUELS THROUGHOUT THE AREA RANGE FROM NEAR NORMAL AT BEST TO DRY...AND WILL BE PRIMED FOR BURNING TODAY AS EVIDENCED BY A LARGE FIRE YESTERDAY IN EXTREME NORTHEASTERN LEA COUNTY. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE SOUTH PLAINS AND ROLLING PLAINS FROM 10 AM THROUGH 8 PM LOCAL TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 23 59 30 73 / 0 0 0 0 0 TULIA 64 27 60 31 77 / 0 0 0 0 0 PLAINVIEW 67 28 60 31 76 / 0 0 0 0 0 LEVELLAND 70 27 60 32 77 / 0 0 0 0 0 LUBBOCK 70 29 61 34 77 / 0 0 0 0 0 DENVER CITY 73 27 60 33 77 / 0 0 0 0 0 BROWNFIELD 73 28 61 34 77 / 0 0 0 0 0 CHILDRESS 69 34 63 36 80 / 0 0 0 0 0 SPUR 75 35 62 35 80 / 0 0 0 0 0 ASPERMONT 80 38 64 37 80 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 16/93
Hazardous weather outlook, Mar 17, 8:08 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 808 PM CDT MON MAR 17 2014 TXZ021>044-190115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 808 PM CDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY CENTERED ACROSS THE WESTERN AND SOUTHERN SOUTH PLAINS WHERE WINDS UP TO 20 TO 25 MPH AND RELATIVE HUMIDITY LEVELS NEAR OR BELOW 10 PERCENT ARE EXPECTED. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA. SOMEWHAT LESS CRITICAL FIRE DANGER WILL COVER THE REMAINDER OF THE AREA TUESDAY. AREAS OF BLOWING DUST ALSO ARE ALSO EXPECTED TUESDAY MAINLY ACROSS THE SOUTH PLAINS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE...PRIMARILY ON THE CAPROCK...THURSDAY AND PERHAPS AGAIN ON FRIDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:06 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 9 hr |
| Mar 18, 3:49 PM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 7 hr |
| Mar 18, 5:16 PM CDT | Dust Storm Warning | LUB | Briscoe, Childress, Hall, Swisher | 104 min |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.